Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 166, NWS San Angelo, TX

May 13, 2016Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2016, 4:02 PM CDT for Kimble County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 4:02 PM CDT (21:02 UTC)
Expired
May 13, 2016, 4:30 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kimble County, TX

The radar

The Laughlin AFB radar (KDFX), 132 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1560 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

800 
WUUS54 KSJT 132102
SVRSJT
TXC267-132130-
/O.NEW.KSJT.SV.W.0166.160513T2102Z-160513T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI MAY 13 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 430 PM CDT

* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  SEGOVIA...OR 15 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL KIMBLE COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
  US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
  COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 467 AND 477.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3037 9983 3041 9959 3029 9942 3029 9978
TIME...MOT...LOC 2102Z 317DEG 13KT 3031 9963 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
631 
WWUS54 KSJT 132118
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT FRI MAY 13 2016

TXC267-132130-
/O.CON.KSJT.SV.W.0166.000000T0000Z-160513T2130Z/
KIMBLE TX-
418 PM CDT FRI MAY 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTH CENTRAL KIMBLE COUNTY...

AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SEGOVIA...OR 15 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 10
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 467 AND 477.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3037 9983 3041 9959 3029 9942 3029 9978
TIME...MOT...LOC 2118Z 326DEG 7KT 3029 9965 

HAIL...1.00IN
WIND...60MPH
 
$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:57 PM CDT, 5 minutes earlier.

Area forecast discussion, May 13, 3:57 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
357 PM CDT FRI MAY 13 2016

.SHORT TERM...
(Tonight and Saturday)

Isolated to scattered showers and thunderstorms will be possible
this afternoon across mainly the southern half of West Central
Texas. Most of this convection is expected to dissipate shortly
after sunset. A cold front is forecast to approach the northern Big
Country after midnight, with showers and thunderstorms developing
along and ahead of the front. A complex of thunderstorms may develop
late this evening, somewhere across the the Panhandle or the South
Plains, then move south during the early morning hours. A few of
these storms may become strong to severe, with large hail and
damaging winds being the main concerns. Locally heavy rainfall will
also be possible, which could exacerbate any flooding from rainfall
earlier in the week. Overnight low temperatures will be in the low
to mid 60s.

On Saturday, a cold front will be across the Big Country and slowly
move south, approaching the Interstate 10 corridor by mid to late
afternoon. Additional shower and thunderstorm development is
expected by early afternoon along and just behind the front. Again,
a few strong to severe thunderstorms will be possible, with large
hail and damaging winds being the main hazards. Locally  heavy
rainfall will also be possible. High temperatures will range from
the upper 60s to near 70 across the Big Country to the low to mid
80s across the Interstate 10 corridor.

.LONG TERM...
(Saturday night through Friday)

Unsettled weather will continue across West Central Texas through
much of the extended period. A stalled frontal boundary will
bisect the forecast area on Sunday and will be a focus for
convective development once again, aided by some weak disturbances
moving across the area into Sunday night. The best instability
and shear for Sunday afternoon and evening will be across
the Edwards Plateau south of the stalled front and this is where
the best potential for a few organized severe storms is expected.
The main threats will be large hail and damaging winds. Convection
should remain elevated north of the front but still could see a
few strong to marginally severe storms capable of producing some
hail.

Southwest flow aloft will prevail across the Southern Plains
Monday through the middle of next week, ahead of a digging upper
level trough across the Intermountain West and southwest states.
This will result in periodic disturbances moving across the area
through the period. This combined with another front moving into
the area on Tuesday, will result in additional shower and
thunderstorm development through Wednesday.

The medium range models show the upper trough moving east from
the Southern Rockies and into the Southern Plains Wednesday night
into Thursday, which will keep rain chances in the forecast
through early Friday. The potential exists for some severe storms
across the area next week but at this time it is still too
premature to determine the extent and potential threats at this
time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  72  56  69 /  70  50  40  60
San Angelo 	 65  80  60  74 /  40  50  40  60
Junction 	 66  85  62  77 /  10  40  30  50

&&

.SJT Watches/Warnings/Advisories...
None.
&&

Daniels/24
Hazardous weather outlook, May 13, 3:20 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT FRI MAY 13 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF
WEST CENTRAL TEXAS...MAINLY NORTH OF INTERSTATE 10. HEAVY
RAINFALL...LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING
WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE
MIDDLE PART OF NEXT WEEK. THE PRIMARY WEATHER HAZARD FOR MOST OF
THOSE DAYS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL.
HOWEVER...THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 13, 3:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT FRI MAY 13 2016

TXZ169-170-132115-
KIMBLE TX-MASON TX-
334 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON AND KIMBLE
COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR 10
MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MASON
AND KIMBLE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...CLEO...SOUTH LLANO
RIVER STATE PARK...THE INTERSECTION OF I-10 AND U.S 83...THE
INTERSECTION OF US-377 AND RANCH ROAD 385...US-83 NEAR THE KERR-KIMBLE
COUNTY LINE...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE
INTERSECTION OF I-10 AND U.S 290.

LAT...LON 3071 10007 3070 9946 3045 9930 3029 9930
      3029 9984
TIME...MOT...LOC 2034Z 316DEG 17KT 3039 9963

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:45 PM CDTRiver Flood WarningSJTShackelford, Throckmorton3 days
May 13, 3:34 PM CDTSpecial Weather StatementSJTKimble41 min
May 13, 4:21 PM CDTSpecial Weather StatementSJTMason24 min
May 13, 4:31 PM CDTSpecial Weather StatementSJTKimble44 min
May 13, 5:13 PM CDTSpecial Weather StatementSJTKimble47 min
May 13, 5:33 PM CDTSpecial Weather StatementSJTKimble27 min
May 13, 6:48 PM CDTSpecial Weather StatementSJTSutton42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.